Case Reports in Hematology
Volume 2012 (2012), Article ID 314278, 3 pages
G-CSF-Associated Bone Marrow Necrosis in AML after Induction Chemotherapy
Department of Hematology and Oncology, Providence Cancer Institute, 22301 Foster Winter Drive, Southfield, MI 48075, USA
Received 10 February 2012; Accepted 28 April 2012
Academic Editors: K. Nakase and P. Tsirigotis
Copyright © 2012 Ikenna Osuorji and Lyle Goldman. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
Bone marrow necrosis (BMN) is defined as necrosis of the myeloid tissues and stroma without involvement of the cortical bone. We report a case of 66-year-old male with AML-M4 (FAB classification) who was given induction chemotherapy with cytarabine and daunorubicin. Filgrastim at 480 micrograms was administered on days 15–19 to shorten the duration of neutropenia. Consequently patient developed severe pelvic bone pain, leukoerythroblastosis, and severe leukocytosis. Repeat bone marrow aspiration and biopsy on day 21 confirmed bone marrow necrosis. These manifestations responded quickly to discontinuation of filgrastim. Subsequently, he recovered full myelopoiesis. We suggest that there may be more cases of BMN associated with G-CSF that are undiagnosed.